The effects of a Septra overdose will vary from person to person, depending on the dosage and whether it was taken with other drugs or substances. An overdose of the trimethoprim component of the medication can cause nausea, dizziness, or headaches, while an overdose of the sulfamethoxazole component may cause fever, drowsiness, and vomiting. Treatment for a Septra overdose typically involves supportive care.
Can You Overdose on Septra?
Septra® (sulfamethoxazole/trimethoprim) is a prescription medication that contains two different antibiotics. As with almost all medications, it may be possible to take too much Septra. The specific effects of a Septra overdose will vary, depending on a number of factors, including the Septra dosage and whether it was taken with any other medications or substances.
Effects of an Overdose
Septra contains two different active ingredients, sulfamethoxazole and trimethoprim. An overdose of the trimethoprim component of Septra can cause any of the following symptoms:
- A decreased ability of the bone marrow to produce blood cells (such as white blood cells or red blood cells).
An overdose with sulfamethoxazole may cause the following symptoms:
- Loss of appetite
- Abdominal pain
- Nausea and vomiting
- Blood in the urine
- Blood disorders, such as anemia
- Yellow skin (jaundice).
Of course, a Septra overdose can also cause any of the usual Septra side effects.